MAUDE Adverse Event Report: COOK INC BIWIRE NITINOL HYDROPHILIC WIRE GUIDE; OCY ENDOSCOPIC GUIDEWIRE, GASTROENTEROLOGY-UROLOGY

COOK INC BIWIRE NITINOL HYDROPHILIC WIRE GUIDE; OCY ENDOSCOPIC GUIDEWIRE, GASTROENTEROLOGY-UROLOGY
Model Number G46141
Medical Device Problem Codes Peeled/Delaminated (1454); Material Separation (1562)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
This report includes information known at this time.A follow up report will be submitted should additional relevant information become available.This report is required by the fda under 21 cfr part 803.This report is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement made in it is intended to be an admission that any cook device is defective or malfunctioned; that a death or serious injury occurred; or that any cook device caused or contributed to; or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
It was reported, during a percutaneous nephrolithotomy (pcnl) procedure, the doctor found that part of the biwire nitinol hydrophilic wire guide, was shaved from the wire guide, when it was being retracted through a chiba biopsy needle.The procedure was completed using another same as device.No section of the device remained inside the patient's body.The patient did not require any additional procedures due to this occurrence.The complainant has not reported any adverse effects on the patient due to this occurrence.Additional information has been requested regarding the patient and the event.At the time of this report, no further information has been provided.
 
Event or Problem Description
Additional information was received on 24sep2024 stating that the event occurred during the procedure once the needle was placed and the wire was advanced, then retracted to find the correct path down the ureter.Resistance was not encountered during insertion.The access site and target location was initially the kidney, then the ureter, and then the bladder.The patient's anatomy had a "big renal calcification".
 
Additional Manufacturer Narrative
Blank fields on this form indicate the information is unknown, unavailable or unchanged.This report includes information known at this time.A follow-up report will be submitted should additional relevant information become available.This report is required by the fda under 21 cfr part 803.This report is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement made in it is intended to be an admission that any cook device is defective or malfunctioned; that a death or serious injury occurred; or that any cook device caused or contributed to; or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Additional Manufacturer Narrative
Blank fields on this form indicate the information is unknown, unavailable, or unchanged.Investigation - evaluation: it was reported, during a percutaneous nephrolithotomy (pcnl) procedure, the doctor found that part of the biwire nitinol hydrophilic wire guide, was shaved from the wire guide, when it was being retracted through a chiba biopsy needle.The procedure was completed using another same like device.No section of the device remained inside the patient's body.The patient did not require any additional procedures due to this occurrence.The complainant has not reported any adverse effects on the patient due to this occurrence.The event occurred during the procedure once the needle was placed and the wire was advanced, then retracted to find the correct path down the ureter.Resistance was not encountered during insertion.The access site and target location were initially the kidney, then the ureter, and then the bladder.The patient's anatomy had a "big renal calcification".Reviews of the complaint history, device history record (dhr), instructions for use (ifu), and quality control (qc) procedures were conducted during the investigation.Visual inspection of the returned complaint device was also conducted.One wire guide was returned for investigation with a torn label and none of the original packaging.A section of the jacket was observed to be peeled away from the inner core.Additionally, a document-based investigation evaluation was performed.A review of the device master record (dmr) concluded that sufficient inspection activities are in place to identify this failure mode prior to distribution.A supplier investigation was performed.The wire guide is assembled and packaged by the supplier who completed a device history record (dhr) review as part of their investigation.The device does not present any indication of manufacturing defect or anomaly that could have impacted on the event as reported.The incoming inspection records at cook were reviewed and the lot passed incoming inspection.The review of the device history record (dhr) found no related non-conformances reported for lot.A complaint history database search showed no other related complaints associated with the failure mode for the complaint device lot.Because there are no related non-conformances, adequate inspection activities have been established, there is objective evidence that the dhr was fully executed, and no other lot related complaints that have been received from the field, it was concluded that there is no evidence that nonconforming product exists in house or in field.Cook has concluded that the device was manufactured to specification.Cook also reviewed product labeling; the ifu supplied with the device states the following in consideration of the reported failure mode: ¿ manipulation of wire guide requires appropriate imaging control.Use caution not to force or over manipulate the wire guides when gaining access.¿ when using wire guide through a metal cannula/needle, use caution as damage may occur to outer coating.The complaint was confirmed based on the complaint device and customer testimony.Based upon the available information, inspection of the returned device, and results of the investigation, cook has concluded that the cause for the complaint is likely procedural factors leading to inadvertent damage of the wire guide.The appropriate personnel have been notified and cook will continue to monitor for similar events.Per the quality engineering risk assessment, no further action is required.This report is required by the fda under 21 cfr part 803 and is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement contained herein is intended to be an admission that any cook device is defective or malfunctioned, that a death or serious injury occurred, nor that any cook device caused, contributed to, or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
No additional information regarding the patient and/or event has been received since the previous medwatch report was sent.

Brand Name
BIWIRE NITINOL HYDROPHILIC WIRE GUIDE
Common Device Name
OCY ENDOSCOPIC GUIDEWIRE, GASTROENTEROLOGY-UROLOGY
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
Manufacturer (Section G)
COOK INC
750 daniels way
bloomington IN 47404
Manufacturer Contact
jason crouch
750 daniels way
bloomington, IN 47404
8123392235
MDR Report Key20212883
Report Number1820334-2024-01221
Device Sequence Number17973946
Product Code OCY
UDI-Device Identifier00827002461413
UDI-Public(01)00827002461413(17)250801(10)71002935
Combination Product (Y/N)N
Initial Reporter StateGA
Initial Reporter CountryUS
PMA/510(K) Number
K082536
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 11/04/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/01/2025
Device Model NumberG46141
Device Catalogue NumberBW-035150
Device Lot Number71002935
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 08/20/2024
Supplement Date Received by Manufacturer09/24/2024
10/29/2024
Initial Report FDA Received Date09/13/2024
Supplement Report FDA Received Date10/08/2024
11/04/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured08/02/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
COOK MEDICAL CHIBA BIOPSY NEEDLE
Patient Age68 YR
Patient SexFemale